Alert archive / Georgia / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 20, 2010, 10:23 PM EDT for DeKalb County, Fulton County, Gwinnett County, Georgia. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2010, 10:23 PM EDT (02:23 UTC)
- Expired
- Aug 21, 2010, 3:33 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeKalb County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3240 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WGUS52 KFFC 210223
FFWFFC
GAC089-121-135-210815-
/O.NEW.KFFC.FF.W.0018.100821T0223Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 PM EDT FRI AUG 20 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEKALB COUNTY IN NORTH CENTRAL GEORGIA
EASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA
GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 415 AM EDT
* AT 1017 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN AND FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD...
SNELLVILLE...NORCROSS...LILBURN...GRAYSON...DULUTH...BERKELEY
LAKE...TUCKER...DORAVILLE...CHAMBLEE...DUNWOODY...JOHNS CREEK...
MILTON...SANDY SPRINGS...ROSWELL AND ALPHARETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3375 8458 3383 8446 3391 8444 3397 8437
3406 8442 3416 8426 3411 8425 3410 8419
3405 8412 3406 8409 3386 8389 3372 8406
3363 8412 3365 8427 3363 8452
$$4 follow-up statements
036
WGUS72 KFFC 210328
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 PM EDT FRI AUG 20 2010
GAC089-121-135-210815-
/O.CON.KFFC.FF.W.0018.000000T0000Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-GWINNETT GA-FULTON GA-
1128 PM EDT FRI AUG 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
EASTERN FULTON...GWINNETT AND DEKALB COUNTIES...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW HEAVY RAIN OVER PORTIONS OF GWINNETT COUNTY AND NORTH FULTON
COUNTY. ALTHOUGH THE HEAVIER RAINS HAVE MOVED OUT OF CENTRAL FULTON
AND DEKALB COUNTIES...RUNOFF FROM THE HEAVY RAINS CONTINUE AND
CREEKS AND STREAMS ARE STILL RISING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORCROSS...
DULUTH...BERKELEY LAKE...DORAVILLE...DUNWOODY...JOHNS CREEK...SANDY
SPRINGS...ROSWELL AND ALPHARETTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3375 8458 3383 8446 3391 8444 3397 8437
3406 8442 3416 8426 3411 8425 3410 8419
3405 8412 3406 8409 3386 8389 3372 8406
3363 8412 3365 8427 3363 8452
$$726
WGUS72 KFFC 210514
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EDT SAT AUG 21 2010
GAC089-121-210530-
/O.CAN.KFFC.FF.W.0018.000000T0000Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB GA-FULTON GA-
114 AM EDT SAT AUG 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN FULTON AND
DEKALB COUNTIES...
ONE TO TWO INCHES OF RAIN HAS CAUSED SOME RISES ON CREEKS IN THE
WARNED AREA...BUT NO FLOODING HAS BEEN REPORTED IN FULTON OR DEKALB
COUNTIES TONIGHT. THE BIG CREEK NEAR ALPHARETTA WILL LIKELY REACH
BANKFULL STAGE OF 6 FEET BEFORE CRESTING EARLY THIS MORNING.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3386 8389 3375 8404 3385 8415 3388 8421
3392 8426 3397 8427 3400 8423 3400 8419
3403 8416 3404 8413 3406 8409
$$
GAC135-210815-
/O.CON.KFFC.FF.W.0018.000000T0000Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GWINNETT GA-
114 AM EDT SAT AUG 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
GWINNETT COUNTY...
AT 1256 AM EDT...ONLY LIGHT RAIN CONTINUED OVER THE OVER THE WARNED
AREA.
TWO TO THREE INCHES OF RAIN OCCURRED EARLIER FROM NORCROSS TO DULUTH
TO JUST NORTH OF LAWRENCEVILLE. THE RUNOFF WAS IMPACTING THE UPPER
SWEETWATER CREEK BASIN WEST OF LAWRENCEVILLE WITH A RAPID RISE.
AT 100 AM EDT...THE STAGE HEIGHT WAS 9.7 FEET AND RISING ON THE
SWEETWATER CREEK AT CLUB DRIVE NEAR LILBURN. FLOOD STAGE IS 11 FEET.
IT IS POSSIBLE THE CREEK WILL CREST NEAR FLOOD STAGE EARLY THIS
MORNING. MINOR FLOODING CAN BE EXPECTED OF THE NATURAL FLOOD PLAIN
AND THE NORTHWOOD COUNTRY CLUB GOLF COURSE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORCROSS...DULUTH AND BERKELEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3386 8389 3375 8404 3385 8415 3388 8421
3392 8426 3397 8427 3400 8423 3400 8419
3403 8416 3404 8413 3406 8409
$$
16724
WGUS72 KFFC 210628
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT SAT AUG 21 2010
GAC135-210815-
/O.CON.KFFC.FF.W.0018.000000T0000Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GWINNETT GA-
228 AM EDT SAT AUG 21 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
GWINNETT COUNTY...
AT 215 AM EDT...THE LIGHT RAIN HAD ENDED OVER THE WARNED AREA.
TWO TO THREE INCHES OF RAIN OCCURRED EARLIER FROM NORCROSS TO DULUTH
TO JUST NORTH OF LAWRENCEVILLE. THE RUNOFF WAS IMPACTING THE UPPER
SWEETWATER CREEK BASIN WEST OF LAWRENCEVILLE WITH A STEADY RISE.
AT 215 AM EDT...THE STAGE HEIGHT WAS 10.3 FEET AND RISING SLOWLY ON
THE SWEETWATER CREEK AT CLUB DRIVE NEAR LILBURN. FLOOD STAGE IS 11
FEET. THE CREEK SHOULD CREST NEAR FLOOD STAGE EARLY THIS MORNING.
MINOR FLOODING CAN BE EXPECTED OF THE NATURAL FLOOD PLAIN AND THE
NORTHWOOD COUNTRY CLUB GOLF COURSE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWRENCEVILLE...DULUTH AND BERKELEY LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3386 8389 3375 8404 3385 8415 3388 8421
3392 8426 3397 8427 3400 8423 3400 8419
3403 8416 3404 8413 3406 8409
$$
16818
WGUS72 KFFC 210733
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 AM EDT SAT AUG 21 2010
GAC135-210737-
/O.CAN.KFFC.FF.W.0018.000000T0000Z-100821T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GWINNETT GA-
333 AM EDT SAT AUG 21 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GWINNETT COUNTY...
THE RAIN HAS LONG ENDED AND THE RUNOFF INTO AREA CREEKS AND STREAMS
HAS GREATLY DIMINISHED. THE UPPER SWEETWATER CREEK BASIN WEST OF
LAWRENCEVILLE HAS CRESTED BELOW FLOOD STAGE AND BEGINNING TO SHOW A
SLIGHT FALL. OTHER AREA CREEKS ARE SUBSIDING AS WELL. THEREFORE...
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3386 8389 3375 8404 3385 8415 3388 8421
3392 8426 3397 8427 3400 8423 3400 8419
3403 8416 3404 8413 3406 8409
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 7:57 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 20, 7:57 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 757 PM EDT FRI AUG 20 2010 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... UPPER RIDGE BEGINNING TO BUILD BACK INTO THE AREA. WEAK SURFACE FRONT ALONG THE SOUTHERN PERIPHERY OF THE SURFACE HIGH (CENTERED OVER THE EASTERN GREAT LAKES) WILL CONTINUE TO PROVIDE FOCUS FOR CONVECTION THROUGH THE SHORT-TERM. IN ADDITION...ANOTHER SHORTWAVE WILL APPROACH THE AREA ON SATURDAY INTO SUNDAY...AND WILL DRAG A SURFACE FRONT INTO THE AREA. THE GFS IS OVERDONE WITH THIS SHORTWAVE WITH TOO STRONG OF A SURFACE LOW CROSSING THE MIDWEST ON SATURDAY...RESULTING FROM CONVECTIVE FEEDBACK. PREFER THE ECMWF SCENARIO WITH A WEAKER SYSTEM AND MORE GENERALIZED MOISTURE ACROSS THE REGION. THE GFS ALSO SEEMS TO WEAKEN THE SOUTHERN END OF THE FRONT A LITTLE TOO QUICKLY ON SUNDAY. NAM IS ALSO DEEPER...AND SLOWER...WITH THE SHORTWAVE MOVING THROUGH. ENSEMBLES SEEM TO SUPPORT THE ECMWF SOLUTION SO HAVE TRIED TO BLEND IN THAT DIRECTION. BETWEEN THE LINGERING OLD BOUNDARY AND THE APPROACHING WAVE... PRECIPITATION CHANCES SHOULD BE ENHANCED TONIGHT THROUGH SUNDAY. HOWEVER...TRYING TO GET POPS CORRECT THE PAST FEW DAYS HAS NOT EXACTLY WORKED WELL (POPS HAVE BEEN OVERDONE EACH DAY)...SO AT BEST HAVE ONLY GONE 60% FOR SATURDAY AFTERNOON RATHER THAN TRY TO FINE-TUNE ANY HIGHER POPS. HAVE PULLED BACK SOMEWHAT ON HPC QPF AS WELL...AS HPC WANTS TO BRING A BULLSEYE OF PRECIP ACROSS NORTH GEORGIA SATURDAY MORNING. WITH THE TROPICAL ENVIRONMENT STILL IN PLACE AND PW VALUES WELL OVER 2"...HEAVY RAIN IS MOST CERTAINLY POSSIBLE. UNTIL THE SHORTWAVE STARTS MOVING THROUGH...STORMS WILL BE VERY SLOW-MOVING AND THUS COULD DUMP A LARGE AMOUNT OF RAIN OVER ISOLATED AREAS IN A SHORT PERIOD OF TIME. ISOLATED FLASH FLOODING REMAINS THE MAIN THREAT WITH ANY OF THESE STORMS...WITH LIGHTNING ALSO BEING A CONCERN. HEAVY RAIN NOT WIDESPREAD ENOUGH TO WARRANT ANY FLOOD WATCHES. TEMPS WILL CONTINUE TO HOVER ABOVE NORMAL...ESPECIALLY ON LOWS. MET CONTINUES TO BE TOO COOL...SO HAVE LEANED AGAIN TOWARD THE MAV AND ADJUSTED FOR BIASES. THIS SEEMS TO HAVE BEEN WORKING WELL THE PAST FEW DAYS AND SHOULD CONTINUE TO BE THE PREFERRED METHOD UNTIL THE FRONT STARTS PUSHING THROUGH ON SUNDAY. STILL SOME CONCERN ABOUT THE HEAT IN SOUTHEASTERN COUNTIES...BUT WITH CONVECTION AND CLOUD COVER...STILL DO NOT QUITE HAVE THE CONFIDENCE FOR A HEAT ADVISORY. .LONG TERM /MONDAY THROUGH FRIDAY/... BOTH THE GFS AND ECMWF DEVELOP THE STRONG UPPER TROUGH OVER THE EASTERN SEABOARD...BUT THE GFS NO LONGER HAS A CUTOFF LOW ADVERTISED AT THE BEGINNING OF THE WORK WEEK. ECMWF STILL DOES HAVE THIS FEATURE AND BASED ON CONTINUITY...PREFER THAT SOLUTION FOR NOW. WAVETRAIN AMPLITUDE INCREASES SIGNIFICANTLY AS UPPER HIGH BUILDS INTO THE UPPER MISSISSIPPI VALLEY AND TROUGH DEEPENS OVER THE EAST COAST MONDAY INTO TUESDAY. AS THE FRONT PUSHES SOUTH... PORTIONS OF NORTH GEORGIA MAY SEE SOME RELIEF...BRIEFLY...FROM THE WARM OVERNIGHT LOWS. GFS AND ECMWF BEGIN TO REALLY DIVERGE BY TUESDAY WITH THE GFS A LITTLE FASTER WITH THE NEXT SYSTEM ACROSS SOUTHERN CANADA...PUSHING THE EAST COAST TROUGH OFF TO SEA. ECMWF STILL PHASES THESE TWO SYSTEMS TOGETHER...EVENTUALLY HAVING THE EAST COAST LOW ABSORBED BY THE APPROACHING SYSTEM. SOME SIGNIFICANT DIFFERENCES BY THE END OF THE WORK WEEK...WITH GENERAL TROUGHINESS OVER US DEPICTED BY THE GFS AND YET ANOTHER UPPER RIDGE BUILDING INTO THE AREA ON THE ECMWF. AS FAR AS SENSIBLE WEATHER...NO MAJOR CHANGES ON THE HORIZON WITH HIGHS STILL HOVERING NEAR OR JUST ABOVE 90...LOWS IN THE LOWER TO MID 70S... AND A MAINLY DIURNAL TREND IN CONVECTIVE ACTIVITY. TDP && .AVIATION... 00Z UPDATE... TSTMS EARLIER HAVE MAINLY IMPACTED THE NORTH SIDE OF ATL. COLLIDING OUTFLOW BOUNDARIES ARE OF CONCERN AND HAVE MAINTAINED TSTMS VICINITY AT MOST TAF SITES FOR ANOTHER TWO HOURS. WILL UPDATE ATL AS NECESSARY BASED ON CLUSTER OF TSTMS BETWEEN FAYETTEVILLE AND GRIFFIN GRADUALLY MOVING NORTH. STILL EXPECTING OVERALL CONVECTION TO DISSIPATE BY 02Z. WILL MAINTAIN A LIGHT NE FLOW. CEILINGS WILL STAY VFR THROUGH TONIGHT GOING IFR BY 08Z- 10Z SATURDAY. THESE CEILINGS SHOULD COME BACK UP TO VFR BY 15Z-17Z SATURDAY AND WILL SEE ANOTHER ROUND OF AFTERNOON SHRA/TSRA. VISIBILITIES SHOULD ALSO STAY VFR...EXCEPT FOR A FEW HOURS AROUND SUNRISE MAY SEE SOME MVFR CONDITIONS DUE TO LOWERED CIGS AND POSSIBLE LIGHT FOG. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE ON WIND SPEEDS. MEDIUM CONFIDENCE ON WIND DIRECTION...CEILING HEIGHTS...VSBYS... AND SATURDAY AFTERNOON TSTMS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 89 72 92 73 / 40 60 40 50 40 ATLANTA 75 89 74 91 74 / 40 60 40 50 40 BLAIRSVILLE 71 83 69 84 68 / 30 60 50 50 30 CARTERSVILLE 72 90 71 93 71 / 40 60 50 50 30 COLUMBUS 75 93 75 94 75 / 40 60 30 50 40 GAINESVILLE 74 85 73 90 73 / 40 60 50 50 40 MACON 75 92 74 93 74 / 40 60 30 50 40 ROME 73 92 73 93 72 / 30 60 50 50 30 PEACHTREE CITY 72 89 72 91 70 / 40 60 30 50 40 VIDALIA 76 93 75 92 76 / 40 60 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 20, 4:09 AM EDT, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EDT FRI AUG 20 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 409 AM EDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK FRONTAL BOUNDARY OVER NORTH GEORGIA WILL DRIFT SOUTHWARD TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE WIND GUSTS TO 45 MPH, CLOUD TO GROUND LIGHTNING AND HEAVY RAIN...AND MAINLY BETWEEN THE HOURS OF NOON AND 10 PM. .DISCUSSION... A FRONTAL BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SOUTHWARD TOWARD THE ATLANTA METRO AREA THIS AFTERNOON. THE FRONT WILL INTERACT WITH DEEP TROPICAL MOISTURE TO PROVIDE THE SPARK FOR AFTERNOON AND EVENING THUNDERSTORMS. MODERATE INSTABILITIES ARE EXPECTED AS CAPE VALUES INCREASE TO AROUND 2500 DURING AFTERNOON HEATING. THE WEAKLY SHEARED ENVIRONMENT WILL RESULT IN SLOW MOVING STORMS. THIS COUPLED WITH TWO INCH PRECIPITABLE WATER VALUES WILL BRING A THREAT OF LOCALLY HEAVY RAIN... AND POSSIBLY RESULT IN MINOR FLOODING OF SOME LOW LYING... FLOOD PRONE AREAS. ALTHOUGH A FEW STORMS COULD BE STRONG... SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THE THUNDERSTORM THREAT SHOULD GREATLY DIMINISH BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 20, 8:55 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 855 PM EDT FRI AUG 20 2010 GAZ061-073-074-084>086-097-098-112-113-210145- 855 PM EDT FRI AUG 20 2010 AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND SPARTA TO SANDERSVILLE...IRWINTON...WRIGHTSVILLE...SOPERTON AND LYONS. THESES THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS PORTIONS OF TOOMBS...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON... EMANUEL...WILKINSON...BALDWIN...WASHINGTON AND HANCOCK COUNTIES... INCLUDING AREAS AROUND ROCK SPRINGS...PONDEROSA...NORMANTOWN...SOUTH THOMPSON...TOOMBS CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...VIDALIA...LYONS...KIBBEE...TARRYTOWN...HIGGSTON...BARNHILL AND BLACKVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER IS ALSO EXPECTED ON SMALL CREEKS AND STREAMS AND IN LOW LYING AREAS.
Special weather statement, Aug 20, 9:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 903 PM EDT FRI AUG 20 2010 GAZ046-048-054>061-072-073-210200- 903 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JONES...BALDWIN... SPALDING...BUTTS...HANCOCK...PUTNAM...JASPER...FAYETTE...HENRY... CLAYTON...NEWTON AND ROCKDALE COUNTIES UNTIL 1000 PM EDT... AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN...AND FREQUENT LIGHTNING...FROM AROUND PEACHTREE CITY TO MCDONOUGH...JACKSON... MONTICELLO AND EATONTON...MOVING EAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS PORTIONS OF JONES...BALDWIN...SPALDING...BUTTS...HANCOCK... PUTNAM...JASPER...FAYETTE...HENRY...CLAYTON...NEWTON AND ROCKDALE COUNTIES...INCLUDING AREAS AROUND KENWOOD...TYRONE...BRADLEY... WAYSIDE...BLOUNTSVILLE...ROUND OAK...MCELHENEYS CROSSROADS... HILLSBORO...ADGATEVILLE...MCKIBBEN...INDIAN SPRINGS STATE PARK...JENKINSBURG...FLOVILLA...JACKSON AND WALKER MILL. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER IS ALSO EXPECTED ON SMALL CREEKS AND STREAMS AND IN LOW LYING AREAS.
Special weather statement, Aug 20, 9:12 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 912 PM EDT FRI AUG 20 2010 GAZ061-073-074-084>086-097-098-112-113-210145- 912 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT LIGHTNING IN HANCOCK...BALDWIN...WASHINGTON...WILKINSON... JOHNSON...EMANUEL...LAURENS...TREUTLEN...MONTGOMERY AND TOOMBS COUNTIES UNTIL 945 PM EDT... AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND SPARTA TO SANDERSVILLE...IRWINTON...WRIGHTSVILLE...SOPERTON AND LYONS. THESES THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL TOTALS BETWEEN ONE AND TWO INCHES CAN BE EXPECTED ACROSS PORTIONS OF TOOMBS...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON... EMANUEL...WILKINSON...BALDWIN...WASHINGTON AND HANCOCK COUNTIES... INCLUDING AREAS AROUND ROCK SPRINGS...PONDEROSA...NORMANTOWN...SOUTH THOMPSON...TOOMBS CENTRAL...NEW BRANCH...JOHNSON CORNER...SANTA CLAUS...VIDALIA...LYONS...KIBBEE...TARRYTOWN...HIGGSTON...BARNHILL AND BLACKVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER IS ALSO EXPECTED ON SMALL CREEKS AND STREAMS AND IN LOW LYING AREAS.
Special weather statement, Aug 20, 9:30 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT FRI AUG 20 2010 GAZ033-034-044-045-210230- 930 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 1030 PM EDT... AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND LIGHTNING...FROM AROUND NORCROSS TO CHAMBLEE AND UNION CITY. THESE THUNDERSTORMS WERE NEARLY STATIONARY. RAINFALL AMOUNTS BETWEEN A HALF AND ONE AND A HALF INCHES CAN BE EXPECTED ACROSS PORTIONS OF DEKALB...GWINNETT AND FULTON COUNTIES... INCLUDING AREAS AROUND NORCROSS...TUCKER...CLARKSTON...LA VISTA... COLLEGE PARK AND UNION CITY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 20, 9:41 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 941 PM EDT FRI AUG 20 2010 GAZ074-085-210230- 941 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JOHNSON AND WASHINGTON COUNTIES UNTIL 1030 PM EDT... AT 933 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH MODERATE TO HEAVY RAIN FROM AROUND SANDERSVILLE TO OCONEE AND WRIGHTSVILLE...MOVING NORTHEAST AT 5 MPH. RAINFALL AMOUNTS BETWEEN A HALF OF AN INCH AND ONE AND A HALF INCHES CAN BE EXPECTED ACROSS PORTIONS OF JOHNSON AND WASHINGTON COUNTIES...INCLUDING AREAS AROUND SPANN...MEEKS...HEBRON...OCONEE... DEEPSTEP...WRIGHTSVILLE...NEW HOME...DONOVAN...KITE...PRINGLE... WARTHEN...TENNILLE...RIDDLEVILLE...SANDERSVILLE AND HARRISON. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES AND CAUSE PONDING OF WATER ON ROADWAYS. RISING WATER IS ALSO EXPECTED ON CREEKS AND STREAMS AND OTHER LOW LYING AREAS.
Special weather statement, Aug 20, 9:54 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 954 PM EDT FRI AUG 20 2010 GAZ045-046-048-055-057>060-072-210245- 954 PM EDT FRI AUG 20 2010 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN JONES...BUTTS... PUTNAM...JASPER...HENRY...CLAYTON...NEWTON...ROCKDALE AND DEKALB COUNTIES UNTIL 1045 PM EDT... AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING FROM AROUND FOREST PARK TO ROCKDALE...JACKSON...ROUND OAK AND EATONTON...MOVING NORTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PORTIONS OF JONES...BUTTS...PUTNAM...JASPER...HENRY... CLAYTON...NEWTON...ROCKDALE AND DEKALB COUNTIES...INCLUDING AREAS AROUND THE CEDAR CREEK WMA...CLINTON...BRADLEY...WAYSIDE...ROUND OAK...GRAY...MCELHENEYS CROSSROADS...TURTLE COVE...HILLSBORO... ADGATEVILLE...STARK...WORTHVILLE...INDIAN SPRINGS STATE PARK... FINCHERVILLE...JENKINSBURG AND FLOVILLA. ADDITIONALLY...COUNTRY ROADS...WOODLANDS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 1:14 PM EDT | Flash Flood Warning | FFC | White | 5 hr |
Nearby
Flash Flood Warnings in Georgia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.